Alert archive / New York / Small Craft Advisories in 2017

Small Craft Advisory 46, NWS New York, NY

April 6, 2017

NWS New York, NY issued this small craft advisory at Apr 6, 2017, 10:10 PM EDT. It took effect at Apr 7, 2017, 6:00 AM EDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Apr 6, 2017, 10:10 PM EDT (02:10 UTC)
In effect from
Apr 7, 2017, 6:00 AM EDT
Expired
Apr 8, 2017, 6:00 PM EDT
In force
36 hr
Issued by
NWS New York, NY

The text

As transmitted.

094 
WHUS71 KOKX 070210
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1010 PM EDT THU APR 6 2017

...ROUGH CONDITIONS THROUGH FRIDAY NIGHT...

ANZ330-335-338-340-345-071000-
/O.CAN.KOKX.SC.Y.0045.000000T0000Z-170407T0400Z/
/O.NEW.KOKX.SC.Y.0046.170407T1000Z-170408T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
1010 PM EDT THU APR 6 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM FRIDAY TO 6 AM EDT

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 6 AM FRIDAY TO 6 AM EDT
SATURDAY.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30
  KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-355-071000-
/O.CON.KOKX.SC.Y.0045.000000T0000Z-170408T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1010 PM EDT THU APR 6 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
SATURDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  30 KT. SEAS 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
7 follow-up statements
644 
WHUS71 KOKX 070544
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
144 AM EDT FRI APR 7 2017

...ROUGH CONDITIONS THROUGH TONIGHT...

ANZ330-335-338-340-345-071000-
/O.CON.KOKX.SC.Y.0046.170407T1000Z-170408T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
144 AM EDT FRI APR 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING
TO 6 AM EDT SATURDAY...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 
  KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-355-071000-
/O.CON.KOKX.SC.Y.0045.000000T0000Z-170408T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
144 AM EDT FRI APR 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
SATURDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  30 KT. SEAS 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
026 
WHUS71 KOKX 070748
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
348 AM EDT FRI APR 7 2017

...ROUGH CONDITIONS THROUGH SATURDAY...

ANZ350-353-355-071600-
/O.EXT.KOKX.SC.Y.0045.000000T0000Z-170408T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
348 AM EDT FRI APR 7 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT SATURDAY...

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-071600-
/O.CON.KOKX.SC.Y.0046.170407T1000Z-170408T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
348 AM EDT FRI APR 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
SATURDAY...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 
  KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
087 
WHUS71 KOKX 071438
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1038 AM EDT FRI APR 7 2017

...ROUGH CONDITIONS THROUGH SATURDAY...

ANZ330-335-338-340-345-072245-
/O.CON.KOKX.SC.Y.0046.000000T0000Z-170408T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
1038 AM EDT FRI APR 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
SATURDAY...

* WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-355-072245-
/O.CON.KOKX.SC.Y.0045.000000T0000Z-170408T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1038 AM EDT FRI APR 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
SATURDAY...

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
347 
WHUS71 KOKX 071814
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
214 PM EDT FRI APR 7 2017

...ROUGH CONDITIONS THROUGH SATURDAY...

ANZ330-335-338-340-345-080900-
/O.EXT.KOKX.SC.Y.0046.000000T0000Z-170408T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
214 PM EDT FRI APR 7 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT SATURDAY...

* WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-355-080900-
/O.CON.KOKX.SC.Y.0045.000000T0000Z-170408T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
214 PM EDT FRI APR 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
SATURDAY...

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH FREQUENT GUSTS UP
  TO 35 KT AND OCCASIONAL GUSTS UP TO 35 KT. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
447 
WHUS71 KOKX 080701
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
301 AM EDT SAT APR 8 2017

...ROUGH CONDITIONS THROUGH TODAY...

ANZ330-335-338-340-345-081515-
/O.CON.KOKX.SC.Y.0046.000000T0000Z-170408T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
301 AM EDT SAT APR 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-355-081515-
/O.CON.KOKX.SC.Y.0045.000000T0000Z-170408T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
301 AM EDT SAT APR 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
969 
WHUS71 KOKX 081459
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1059 AM EDT SAT APR 8 2017

...ROUGH CONDITIONS TODAY...

ANZ330-335-338-340-345-082200-
/O.CON.KOKX.SC.Y.0046.000000T0000Z-170408T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
1059 AM EDT SAT APR 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-355-082200-
/O.CON.KOKX.SC.Y.0045.000000T0000Z-170408T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1059 AM EDT SAT APR 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
817 
WHUS71 KOKX 082212
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
612 PM EDT SAT APR 8 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...


ANZ330-335-338-340-345-082315-
/O.EXP.KOKX.SC.Y.0046.000000T0000Z-170408T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
612 PM EDT SAT APR 8 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

CONDITIONS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA.

$$

ANZ350-353-355-082315-
/O.EXP.KOKX.SC.Y.0045.000000T0000Z-170408T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
612 PM EDT SAT APR 8 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

CONDITIONS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 6, 9:25 PM EDT, 45 minutes earlier.

Area forecast discussion, Apr 6, 9:25 PM EDT, 45 minutes before
Area Forecast Discussion
National Weather Service New York NY
925 PM EDT Thu Apr 6 2017

.SYNOPSIS...
Low pressure over upstate New York will continue to track to the
north through Friday, sending a surface trough across the
region. High pressure will be in control of the weather Saturday
through early next week. A cold front gradually moves through
the region on Wednesday with high pressure returning on
Thursday.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Just a few wrap around showers possible across the northwestern
zone...Orange county. Dry conditions are expected for much of
the overnight with showers possible toward morning as energy
rotates around the closed upper low and trough across the
eastern United States. Patchy fog possible, mainly across
Connecticut, for a brief time with conditions improving as the
lower levels begin to dry with falling dew points.

Weak cold advection overnight on the backside of the low and
plenty of clouds in a deep-layered cyclonic flow will result in
lows a several degrees above normal, in the low to mid 40s.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
On Friday, With the upper low forecast to pass directly
overhead, instability showers are possible with light QPF
amounts of less than one-tenth of an inch. Under mostly cloudy
skies, temps will struggle to rise into the low 50s. Clearing
late Friday night and continued cold advection on the backside
of the low will drop lows to near or just below seasonable
levels.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
The main story in the long term is a trend towards above normal
temperatures and much drier pattern compared the last few
weeks. NWP continues in good agreement through next week with
notable differences regarding timing and amplitude of an upper
trough for the middle of the week.

Upper trough axis moves across the region on Saturday with
cutoff low weakening as it moves north and east towards the
Canadian Maritimes. Cool air will continue to advect south with
northerly flow on the backside of the trough and upper low.
Partly to mostly cloudy conditions are most likely across SE CT
and E LI, closer to the upper trough with mostly sunny
conditions elsewhere. Slightly below normal temperatures in the
lower to middle 50s are forecast.

Deep layered ridging builds aloft Sunday into early next week
as a Bermuda high pattern sets up. SW flow around the high will
advect increasingly warm temperatures into the Tri-State. Highs
on Sunday will be in the upper 50s and lower 60s. For Monday
and Tuesday, temperatures should reach 10-15 degrees above
normal. Highs on Monday and Tuesday range from the lower and
middle 70s from NYC north and west and lower to middle 60s
closer to the coast. Temperatures should warm nicely during the
first part of each day near the coast with afternoon sea breezes
holding temps down thereafter.

Upper ridge begins to break down Tuesday night into Wednesday.
Models have a tendency to break down strong ridges too quickly
so have sided with a slower progression of the next upper
trough. GFS and its ensembles still appear faster than the
ECMWF and CMC so have continued to side with the slower
solutions. Cold front associated with the trough brings the
next chance of showers, moving through sometime on
Wednesday/Wednesday night.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
A central low pressure area will move across western portions
of the region, sending a warm front and associated cold front as
well as its occlusion through to the east.

Conditions at KJFK and terminals to the east potentially will be
IFR and below early on this evening. Otherwise, conditions
become VFR with SW flow developing and low level jet SW at 40-45
kt at 2kft remains until just after midnight.

Winds become more westerly and gusty Friday with a chance of
MVFR and showers in the afternoon. Otherwise VFR expected
Friday.

     NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90

KJFK TAF Comments: 01Z end time of VLIFR/LIFR. Moderate
confidence. Possible IFR 01-02Z.

KLGA TAF Comments: A low chance of brief IFR before 02Z.

KEWR TAF Comments: A low chance of brief IFR before 02Z.

KTEB TAF Comments: A low chance of MVFR before 02Z.

KHPN TAF Comments: 01Z end time of VLIFR/LIFR. Moderate
confidence. This could extend to 02Z.

KISP TAF Comments: VLIFR/LIFR possible before 04Z.

OUTLOOK FOR 00Z SATURDAY THROUGH TUESDAY...
.Friday night....VFR. Slight Chc -SHRA/MVFR. W gusts 20-30 KT.
.Saturday...VFR. NW gusts around 25 KT
.Sunday...VFR.
.Monday...VFR. SW gusts around 20 KT.
.Tuesday...VFR. SW Wind.

&&

.MARINE...
A SCA remains on all the forecast waters. Due to a strong
inversion over the waters gusts are primarily topping off at
25-30 kt.

Low pressure northwest of the waters continues to track to the
north to northeast tonight with an occluded front now north of
the waters.

SW gusts 25-30 kt and seas of 7 to 10 ft will continue on the
ocean waters through Friday night. There will be a break on the
harbors, bays, and Sound late tonight before ramping back up
Friday afternoon and night. Marginal gales are possible Fri
night on the ocean as deep low pressure slowly tracks from
northern New England towards the Canadian Maritimes.

SCA conditions continue on Saturday followed by diminishing winds
and subsiding seas Saturday night. Conditions should then remain
below SCA through Monday as high pressure settles over the western
Atlantic. Pressure gradient increases Tuesday as the high shifts
further offshore with marginal SCA winds on the ocean possible.

&&

.HYDROLOGY...
Significant precipitation is not expected overnight through the
middle of next week.

&&

.TIDES/COASTAL FLOODING...
A coastal flood statement has been issued for the evening high
tide cycle for portions of western LI Sound. Water levels may
approach minor coastal flood benchmarks.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory until midnight EDT tonight for ANZ330-335-
     338-340-345.
     Small Craft Advisory until 6 AM EDT Saturday for ANZ350-353-
     355.

&&

SYNOPSIS...DS/DW
NEAR TERM...MET
SHORT TERM...DW
LONG TERM...DS
AVIATION...JM
MARINE...DS/MET/DW
HYDROLOGY...DS/MET/DW
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Apr 6, 7:19 PM EDT, 2 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
719 PM EDT Thu Apr 6 2017

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-071000-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk-
Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
719 PM EDT Thu Apr 6 2017

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ330-335-338-340-345-350-353-355-071000-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
719 PM EDT Thu Apr 6 2017

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Local storm report, Apr 6, 8:32 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
832 PM EDT THU APR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     TSTM WND DMG     1 SW VILLAGE OF THE BRA 40.85N  73.20W
04/06/2017                   SUFFOLK            NY   NWS EMPLOYEE

            TREE DOWN ON HOUSE.

&&

JP
Local storm report, Apr 6, 8:35 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
835 PM EDT THU APR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     TSTM WND DMG     1 SW VILLAGE OF THE BRA 40.85N  73.20W
04/06/2017                   SUFFOLK            NY   NWS EMPLOYEE

            TREE DOWN ON HOUSE.

&&

CORRECTED EVENT TIME

JP
Local storm report, Apr 6, 8:38 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
838 PM EDT THU APR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     TSTM WND DMG     SMITHTOWN               40.86N  73.21W
04/06/2017                   SUFFOLK            NY   SOCIAL MEDIA

            MULTIPLE TREES DOWN... SHED LIFTED OFF GROUND. TIME
            ESTIMATED BY RADAR.

&&

JP
Local storm report, Apr 6, 9:04 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
904 PM EDT THU APR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     TSTM WND DMG     1 SSE MIDDLE COUNTRY RO 40.85N  73.03W
04/06/2017                   SUFFOLK            NY   LAW ENFORCEMENT

            TREE DOWN ON SOUTH BICYCLE PATH. TIME ESTIMATED BY
            RADAR.

&&

JP
Local storm report, Apr 6, 9:11 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
911 PM EDT THU APR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     HAUPPAUGE               40.82N  73.21W
04/06/2017                   SUFFOLK            NY   SOCIAL MEDIA

            NUMEROUS TREES DOWN.

&&

JP
Local storm report, Apr 6, 9:36 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
936 PM EDT THU APR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     WANTAGH                 40.67N  73.51W
04/06/2017                   NASSAU             NY   TRAINED SPOTTER

            LIGHTNING STRIKE CAUSED A HOUSE FIRE ON WESTWOOD DR.

0449 PM     MARINE TSTM WIND BUOY 44065              40.37N  73.70W
04/06/2017  M47 MPH          ANZ355             NY   BUOY

0458 PM     MARINE TSTM WIND BUOY 44025              40.25N  73.17W
04/06/2017  M45 MPH          ANZ370             NY   MESONET

0501 PM     MARINE TSTM WIND LONG BEACH              40.59N  73.67W
04/06/2017  M40 MPH          NASSAU             NY   MESONET

0503 PM     TSTM WND DMG     EAST WILLISTON          40.76N  73.63W
04/06/2017                   NASSAU             NY   TRAINED SPOTTER

            TREE DOWN ON EAST WILLISTON AVENUE AND HILLSIDE AVENUE.
            TRAIN SERVICE SUSPENDED. TIME ESTIMATED BY RADAR.

0505 PM     MARINE TSTM WIND EATONS NECK             40.95N  73.39W
04/06/2017  M44 MPH          SUFFOLK            NY   WXFLOW

0514 PM     MARINE TSTM WIND 1 WSW ROBERT MOSES STAT 40.62N  73.26W
04/06/2017  M53 MPH          SUFFOLK            NY   WXFLOW

0514 PM     MARINE TSTM WIND 1 NW OAK BEACH          40.65N  73.30W
04/06/2017  M44 MPH          ANZ345             NY   WXFLOW

0515 PM     MARINE TSTM WIND 1 SW AMITY HARBOR       40.66N  73.40W
04/06/2017  M44 MPH          SUFFOLK            NY   WXFLOW

0515 PM     TSTM WND DMG     HAUPPAUGE               40.82N  73.21W
04/06/2017                   SUFFOLK            NY   SOCIAL MEDIA

            NUMEROUS TREES DOWN.

0517 PM     TSTM WND DMG     1 SW VILLAGE OF THE BRA 40.85N  73.20W
04/06/2017                   SUFFOLK            NY   NWS EMPLOYEE

            TREE DOWN ON HOUSE. TIME ESTIMATED BY RADAR

0517 PM     TSTM WND DMG     SMITHTOWN               40.86N  73.21W
04/06/2017                   SUFFOLK            NY   SOCIAL MEDIA

            MULTIPLE TREES DOWN... SHED LIFTED OFF GROUND. TIME
            ESTIMATED BY RADAR.

0529 PM     TSTM WND DMG     WEST ISLIP              40.71N  73.30W
04/06/2017                   SUFFOLK            NY   PUBLIC

            LARGE TREE LIMBS DOWN ON WIRES... POWER OUTAGE
            REPORTED. TIME ESTIMATED BY RADAR.

0530 PM     TSTM WND DMG     1 SSE HAUPPAUGE         40.80N  73.21W
04/06/2017                   SUFFOLK            NY   PUBLIC

            MULTIPLE TREES DOWN BLOCKING TRAFFIC ON MOTOR PARKWAY.
            TIME ESTIMATED BY RADAR.

0531 PM     MARINE TSTM WIND 1 NNE CRYSTAL BROOK     40.96N  73.04W
04/06/2017  M59 MPH          SUFFOLK            NY   WXFLOW

0545 PM     MARINE TSTM WIND BLUE POINT              40.75N  73.03W
04/06/2017  M53 MPH          SUFFOLK            NY   WXFLOW

0545 PM     MARINE TSTM WIND 1 SSW STONY CREEK       41.25N  72.75W
04/06/2017  M40 MPH          NEW HAVEN          CT   MESONET

0547 PM     TSTM WND DMG     1 SSE MIDDLE COUNTRY RO 40.85N  73.03W
04/06/2017                   SUFFOLK            NY   LAW ENFORCEMENT

            TREE DOWN ON SOUTH BICYCLE PATH. TIME ESTIMATED BY
            RADAR.

&&

JP

Nearby

Small Craft Advisories in New York, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.